MAUDE Adverse Event Report: NEW WORLD MEDICAL, INC. AHMED GLAUCOMA VALVE; GLAUCOMA SHUNT

NEW WORLD MEDICAL, INC. AHMED GLAUCOMA VALVE; GLAUCOMA SHUNT
Model Number S2
Medical Device Problem Codes Device Issue (2379); Physical Property Issue (3008); Torn Material (3024)
Health Effect - Clinical Code Intraocular Pressure, Delayed, Uncontrolled (1936)
Date of Event 01/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number we are unable to complete a review of the device history record.The manufacturing process was reviewed and no issues were observed.Product is manufactured with validated procedures.All product is tested 100% prior to release.During steady state testing the returned valve was found to be in the low end of the specification.Upon visual inspection a tear was observed in the valve sheet.The tear in the valve likely accounts for the low steady state pressure that was measured during testing.Due to the presence of the tear.We were unable to determine if the valve had an impact on the high postoperative pressure reported by the customer.The customer reported the prescense of a well-formed bleb initially after surgery that was found to be flat at day 9.This indicates early postoperative flow through the valve and no flow through the device at day 9.It is unlikely that a valve malfunction was the cause of the rise in iop.Tear in the valve sheet would result in low pressure occurence.Possible causes of the flat bleb can be obstruction such as intraocular blood clots, fibrin clots, or incarcerated iris that may occlude the tube during or after surgery.Some blood was found in the device upon inspection.Blood was observed in the valve mechanism, but not in the fluid pathway.It is possible that the obstruction may have been flushed or washed off the device before it arrived for inspection.The ifu for the product was reviewed and it includes a warning that indicates "tampering with the valve can cause malfunctioning of the valve.".
 
Event or Problem Description
Patient has an agv implanted on (b)(6) 2018.On implantation dr.Thought the valve looked normal and was patent when primed.The procedure went smoothly and there were no complications.Patient returned on (b)(6) 2018 with a painful red eye with iop of 43mmhg in his operated eye.The anterior chamber was formed with moderate corneal edema.The valve was well secured under the conjunctiva.

Brand Name
AHMED GLAUCOMA VALVE
Common Device Name
GLAUCOMA SHUNT
Manufacturer (Section D)
NEW WORLD MEDICAL, INC.
10763 edison court
rancho cucamonga CA 91730
MDR Report Key7343675
Report Number1000125279-2018-00005
Device Sequence Number16475205
Product Code KYF
UDI-Device Identifier00892064002133
UDI-Public00892064002133
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K925636
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberS2
Device Catalogue NumberS2
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2018
Initial Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;